On the extraction of gas from multilayered rock

Farcas, A. and Woods, A. W. (2007) On the extraction of gas from multilayered rock. Journal of Fluid Mechanics, 581. pp. 79-96. DOI 10.1017/S0022112007005708

[img] PDF
Farcas_Woods_JFM_581_2007.PDF
Restricted to Registered users only

Download (471kB)

Abstract

his paper presents some simple analytical and numerical models which describe the dynamics of gas flowing from a multilayered low-permeability porous rock into a fracture. The models account for the vertical flow between relatively high- and low-permeability layers. The motion of gas in a permeable rock is governed by a nonlinear diffusion equation for the gas pressure. We analyse the gas flow described by this equation in both bounded and unbounded domains. In both cases simple scalings laws are developed to determine the fluxes and the dimensions of the regions within the rock which may be depleted over a given time scale. These are compared with the results of a full numerical model.

Item Type: Article
Uncontrolled Keywords: 2007 AREP; IA54; 2007 P; BPI
Subjects: 02 - Geodynamics, Geophysics and Tectonics
Divisions: 02 - Geodynamics, Geophysics and Tectonics
Journal or Publication Title: Journal of Fluid Mechanics
Volume: 581
Page Range: pp. 79-96
Identification Number: 10.1017/S0022112007005708
Depositing User: Sarah Humbert
Date Deposited: 16 Feb 2009 13:02
Last Modified: 23 Jul 2013 10:07
URI: http://eprints.esc.cam.ac.uk/id/eprint/283

Actions (login required)

View Item View Item

About cookies